# SDR B3OR2003008

- Difficulty date: June 5, 2003
- Submitted: June 5, 2003
- Operation: General aviation
- Aircraft: N7247Y
- Make and model: Beech A200
- Aircraft serial: BC03
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 10164001413
- Condition: Corroded
- Location: Hinge
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 15 DAY CORROSION INSP, MECH NOTICED "PAINT BUBBLEING" ON MIDDLE RUDDER HINGE BRACKET. UPON INVESTIGATION, CORROSION FOUND. ATTEMPT WAS MADE TO CLEAN & TREAT AREA, BUT FOUND THAT MORE METAL WAS BEING REMOVED IN THE PROCESS. FLAKING, CORROSION WAS TOO DEEP INTO METAL OF THE HINGE BRACKET. A NEW HINGE BRACKET WAS ORDERED AND THE AFFECTED PART WAS REPLACED. AS A NOTE, THE AIRCRAFT ARE KEPT OUTSIDE FOR THE MAJORITY OF THE TIME, THIS IS THE REASON FOR THE 15 DAY CORROSION INSPECTION CYCLE. AIRCRAFT RE-PAINTED 2 YEARS AGO.  FOUND IT DIFFICULT TO SPOT "BUBBLED PAINT" AREAS,  WHEN AREAS ARE SPOTTED, SCRAPE-OFF SOME OF PAINT & RESULT IS SAME, CORROSION & FLAKING. RESULT IS REPLACEMENT OF AFFECTED PART.
